MAUDE Adverse Event Report: ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT

ARTHREX, INC. 1.70MM DRILL FOR FIBERTAK; DRILL BIT
Model Number 1.70MM DRILL FOR FIBERTAK
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The reported event was confirmed as the evaluation revealed that the drill jams in the sleeve after approx.75% of the insertion travel and can then only be removed again with increased force.Further the drill shows grinding marks (see evaluation picture 3).The most likely cause for the reported failure can be attributed to wear and tear.
 
Event or Problem Description
It was reported that during an elbow stabilization surgery with a fibertak the drill got jammed inside the setting tool without a noticeable reason.There was no harm for patient, operator or third party reported.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
1.70MM DRILL FOR FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19391146
Report Number1220246-2024-03833
Device Sequence Number12712732
Product Code HTW
UDI-Device Identifier00888867101920
UDI-Public00888867101920
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.70MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-3
Device Lot Number022223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown